Alert archive / Puerto Rico / Areal Flood Advisories in 2016
Areal Flood Advisory 252, NWS JSJ
NWS JSJ issued this areal flood advisory at Sep 20, 2016, 12:23 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2016, 12:23 PM CDT (17:23 UTC)
- Expired
- Sep 20, 2016, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 51 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
396
WGCA82 TJSJ 201723
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
123 PM AST TUE SEP 20 2016
PRC039-043-073-107-141-149-202015-
/O.NEW.TJSJ.FA.Y.0252.160920T1723Z-160920T2015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OROCOVIS PR-UTUADO PR-VILLALBA PR-COAMO PR-CIALES PR-JAYUYA PR-
123 PM AST TUE SEP 20 2016
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
OROCOVIS MUNICIPALITY IN PUERTO RICO...
UTUADO MUNICIPALITY IN PUERTO RICO...
VILLALBA MUNICIPALITY IN PUERTO RICO...
COAMO MUNICIPALITY IN PUERTO RICO...
CIALES MUNICIPALITY IN PUERTO RICO...
JAYUYA MUNICIPALITY IN PUERTO RICO...
* UNTIL 415 PM AST
* AT 122 PM AST...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN
THE ADVISORY AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 1831 6662 1821 6639 1811 6636 1806 6640
1817 6654 1819 6666 1832 6682
$$
JJA1 follow-up statement
017
WGCA82 TJSJ 202006
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
406 PM AST TUE SEP 20 2016
PRC039-043-073-107-141-149-202015-
/O.EXP.TJSJ.FA.Y.0252.000000T0000Z-160920T2015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OROCOVIS PR-UTUADO PR-VILLALBA PR-COAMO PR-CIALES PR-JAYUYA PR-
406 PM AST TUE SEP 20 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 415 PM
AST FOR OROCOVIS...UTUADO...VILLALBA...COAMO...CIALES AND JAYUYA
MUNICIPALITIES...
THE HIGH WATER IS RECEDING...AND IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 1831 6662 1821 6639 1811 6636 1806 6640
1817 6654 1819 6666 1832 6682
$$
FIGUEROAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Sep 20, 10:47 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 20, 10:47 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1147 AM AST TUE SEP 20 2016 .UPDATE...No changes were made to the inherited forecast since the latest observations and guidance are in general agreement with the inherited forecast. The 12Z sounding indicated decent available energy and plenty of moisture as the precipitable water value was 1.9 inches. The rest of the parameters indicated a good chance of showers and thunderstorms although it did not seem particularly good for very strong thunderstorms or hail producing storms due to a relatively high freezing level and wet bulb zero height. So typical showers and thunderstorms are expected today. A bit earlier than expected...showers started developing in the late morning hours across several sectors in PR and the USVI. Some showers streaming off Vieques are affecting eastern PR and some showers that developed over the Luquillo Mountain Range affected portions of the San Juan Metro. Saint Thomas and Saint Croix had showers develop over the islands and move west into the local waters...but Saint Croix so far has received the more persistent showers. This activity is expected to continue through a good portion of the afternoon. In a few hours...showers are expected to become more numerous across the interior and western sections of PR with some thunderstorms developing. The shower and thunderstorm activity is expected to last until the late afternoon hours...thereafter only isolated to scattered showers are expected through the local waters and briefly over the USVI and eastern PR. && .AVIATION...No significant changes from previous discussion. VCSH across most of the local terminals. SHRA/TSRA affecting TISX/TIST late in the morning into the early afternoon while TJMZ could observe SHRA/TSRA around or after 20/17Z. VCTS is possible for TJBQ/TJPS/TJSJ after 20/17Z as well. && .MARINE...Relatively tranquil marine conditions continue with seas below 5 feet and east winds between 5 and 15 knots. Moderate risk of rip currents across the Atlantic beaches of Puerto Rico as well as some of the beaches in Culebra, Vieques, and Saint Croix. && .PREV DISCUSSION... /issued 540 AM AST TUE SEP 20 2016/ SYNOPSIS... A trofiness pattern aloft is enhancing the potential of showers and thunderstorms across the Central and Eastern Caribbean. This pattern will keep the atmosphere unstable for the rest of the work week. The available moisture and instability will gradually diminish by the end of the work week as a mid to upper level ridge builds near the region. However, patches of low level moisture will result in trade wind showers during the night and morning hours, followed by afternoon showers and thunderstorms across the islands each day. DISCUSSION... The Doppler Radar detected trade wind showers across the local waters, some of them affected the windward sections of Puerto Rico and the U.S. Virgin Islands from time to time. The preliminary rainfall totals identified isolated rainfall amounts around a quarter of an inch near El Yunque Rainforest and portions of East PR. Showers across portions of the half East section of PR and across the U.S. Virgin Islands will continue during the morning hours. During the afternoon, the proximity of the upper level low, the available moisture and local effect will result in another round of showers and thunderstorms across and to the west of the Cordillera Central. Also showers are expected to develop and move downwind from the U.S. Virgin Islands and the islands of Vieques and Culebra. Some of these showers or thunderstorms could affect the east municipalities of mainland PR, and the San Juan Metro Area. Although the available moisture is expected to diminish somewhat, locally induced afternoon showers and thunderstorms are expected to continue each day at least until the end of the workweek due to the trofiness pattern aloft. For the rest of the workweek, the local wind flow pattern will be dominated by the influence of Tropical Storm Karl, which is expected to move well off to the Northeast of the local islands. Consequently, as the winds shift from the north to northeast on Wednesday, afternoon activity will focus to the south of the Cordillera. Then by Thursday, a Southerly wind field is expected to focus the afternoon activity to the North of the Cordillera Central and downwind off to the North of the U.S. Virgin Islands. As these changes in the wind field occurs, the winds are also expected to become light, resulting in slow movers and long lasting showers and thunderstorms. AVIATION... Moisture wrapping around an upper level low from the south will move west and out of the the Leeward islands arnd 20/18z and out of USVI arnd 20/22z and PR aft 21/02z. This moisture will bring isold MVFR cigs in SHRA to TNCM/TKPK and psbly TISX. Aft 20/17Z areas of SHRA/TSRA will bring mtn obscurations and MVFR conds to mainly wrn PR. Winds east less than 5 kt bcmg 5 to 15 kt with sea breeze influence aft 20/14z. Max winds alf E 30 kt arnd FL410 but diminishing to 15 kt by 21/00z. MARINE... Across the regional waters, mariners can continue to expect relatively tranquil marine conditions with seas below 5 feet and east winds between 5 and 15 knots. The beach goers should exercise caution mainly across the Atlantic Beaches due to a moderate risk of rip currents. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 30 40 40 20 STT 88 78 89 77 / 40 40 40 40 && .SJU Watches/Warnings/Advisories... PR...None. VI...None. AM...None. && 25/13
Hazardous weather outlook, Sep 20, 5:15 AM CDT, 7 hours 8 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 459 AM AST MARTES 20 DE SEPTIEMBRE DE 2016 AMZ710>745-PRZ001>013-210900- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-CENTRAL NORTE- INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-INTERIOR OESTE- MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 459 AM AST MARTES 20 DE SEPTIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...TRONADAS SON PROBABLES CON LLUVIAS FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA TARDE A TRAVES DE PORCIONES DEL OESTE Y INTERIOR DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PODRAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA EL NORTE DE PUERTO RICO Y LA PUNTA ESTE DE CULEBRA Y VIEQUES. .CALOR...HUMEDAD ALTA Y TEMPERATURAS CALIDAS RESULTARAN INDICE DE CALOR ENTRE 102 Y 107 GRADOS FAHRENHEIT A LO LARGO DE LAS LOCALIDADES COSTERAS DEL SUR, SUROESTE Y ALGUNAS EN LA COSTA NORTE DE PUERTO RICO ALGUNAS HORAS EN EL MEDIO DEL DIA. .DIAS DOS HASTA SIETE...MIERCOLES A LUNES AGUACEROS Y TRONADAS DISPERSAS CONTINUARAN DURANTE LAS TARDES EN PUERTO RICO...MAYORMENTE EN PORCIONES DEL INTERIOR Y OESTE. CORRIENTES SUBMARINAS CONTINUARAN HASTA EL JUEVES Y VIERNES. ALGUNAS LOCALIDADES COSTERAS, MAYORMENTE EN LA COSTA NORTE, EXPERIMENTARAN INDICE DE CALOR ENTRE 102 Y 107 GRADOS FAHRENHEIT ALGUNAS HORAS DURANTE EL MEDIO DEL DIA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-210900- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 459 AM AST MARTES 20 DE SEPTIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA TARDE A TRAVES DE PORCIONES DEL OESTE DE LAS ISLAS VIRGENES AMERICANAS. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA ALGUNAS LOCALIDADES EN LA COSTA NORTE DE SAN TOMAS Y SANTA CRUZ. .DIAS DOS HASTA SIETE...MIERCOLES A LUNES EL RIESGO MODERADO DE CORRIENTES SUBMARINAS CONTINUARA HASTA EL VIERNES. DE OTRA MANERA, NO SE ESPERAN CONDICIONES PELIGROSAS DE TIEMPO. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 12:03 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Sep 20, 12:37 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Sep 20, 1:27 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 20, 1:36 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Sep 20, 6:38 PM CDT | Areal Flood Warning | JSJ | 8 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.